MAUDE Adverse Event Report: SMITHS MEDICAL PORTEX THERMOVENT® HEAT AND MOISTURE EXCHANGER FILTERS; FILTER, BACTERIAL, BREATHING-CIRCUIT

SMITHS MEDICAL PORTEX THERMOVENT® HEAT AND MOISTURE EXCHANGER FILTERS; FILTER, BACTERIAL, BREATHING-CIRCUIT
Catalog Number 002823P
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Codes Cyanosis (1798); Respiratory Distress (2045)
Date of Event 06/01/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received that a smiths medical gas port was replaced following a high pressure alarm sounding on the respiratory.It was reported patient could not breathe and cyanosis appeared at the time of the alarm.When the product was disconnected, the respiratory condition improved, but when the product was connected again, breathing deteriorated once more.Product had been used every day for a week prior to this incident, during which the patient had complained of respiratory problems several times.No further adverse events reported.

Brand Name
SMITHS MEDICAL PORTEX THERMOVENT® HEAT AND MOISTURE EXCHANGER FILTERS
Common Device Name
FILTER, BACTERIAL, BREATHING-CIRCUIT
MDR Report Key8757557
Report Number3012307300-2019-02863
Device Sequence Number19252695
Product Code CAH
UDI-Device Identifier15019315083303
UDI-Public15019315083303
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K033008
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Catalogue Number002823P
Device Lot NumberLT1807
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2019
Initial Report FDA Received Date07/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Other; Required Intervention;